|dealing with lipodystrophy
Oct 16, 2000
What are the best ways to reduce the effects of lipodystrophy? I have gained weight, but it is all fat on my back, neck, chest and abdomen. I think I have had some wasting in my legs and arms. What can I do?
| Response from Dr. Henry
Well many issues go into the equation (age, time with HIV, how long on meds, how well you are doing on meds, which meds, any other issues -- ie high cholesterol or glucose). There are numerous studies soon to be launched trying to better understand the etiology and how to best treat (call an ACTG or other research center near you). Under consideration are many ideas: changing meds, stopping meds, vitamins or supplements, diabetes meds (quite promising), growth hormone) etc. You need to discuss with your HIV specialist to see what would fit best for you. KH
Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.